MAUDE Adverse Event Report: US SURGICAL PUERTO RICO THORACOPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO THORACOPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 179309
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the lobectomy procedure, the device being used appeared to have no problem.However, when the device was removed from the patient, the cannula was chipped off.The surgeon searched the broken pieces in the patient¿s body with the use of an endoscope, but nothing was found.The event occurred after the procedure.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) received one device.The visual inspection of the returned product noted that the distal end of the cannula was cut.The obturator appeared intact.The condition of the device precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly or component related failures.Replication of the cut at the distal end of the cannula may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information becomes available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Event or Problem Description
According to the reporter, during the right lower thoraco/lobectomy procedure, the device was using without problem, but when the device was removed from the patient, the cannula was noted to be chipped.Surgeon searched broken pieces in the patient body with endoscope, but nothing was found.Since the event was occurred after the procedure, the operation was completed.The status of the patient: no problem.

Brand Name
THORACOPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7261437
Report Number2647580-2018-00657
Device Sequence Number834753
Product Code GCJ
UDI-Device Identifier10884521081222
UDI-Public10884521081222
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number179309
Device Catalogue Number179309
Device Lot NumberP7F1169X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date02/09/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;